Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 262, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 3, 2006, 9:32 AM CDT for Callaway County, Montgomery County, Warren County, Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2006, 9:32 AM CDT (14:32 UTC)
- Expired
- May 3, 2006, 10:15 AM CDT
- In force
- 43 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Callaway County, MO, Montgomery County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 67 km from the middle of the area, began a volume at 14:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 2.5 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1858 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 031431
SVRLSX
MOC027-139-219-031515-
/O.NEW.KLSX.SV.W.0262.060503T1432Z-060503T1515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
932 AM CDT WED MAY 3 2006
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CALLAWAY COUNTY IN CENTRAL MISSOURI
MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI
WARREN COUNTY IN EAST CENTRAL MISSOURI
* UNTIL 1015 AM CDT
* AT 930 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
SOUTH OF WILLIAMSBURG...OR ABOUT 14 MILES EAST OF FULTON...AND
MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
MINEOLA...
BIG SPRING...
NEW FLORENCE...
JONESBURG...
WARRENTON...
TRUESDALE...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3890 9181 3872 9181 3869 9137 3856 9097
3879 9099 3899 9127 3914 9129 3911 9154
$$
CARNEY1 follow-up statement
000
WWUS53 KLSX 031454
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
954 AM CDT WED MAY 3 2006
MOC027-031504-
/O.CAN.KLSX.SV.W.0262.000000T0000Z-060503T1515Z/
CALLAWAY MO-
954 AM CDT WED MAY 3 2006
...THE SEVERE THUNDERSTORM WARNING FOR CALLAWAY COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED EAST OF THE COUNTY.
LAT...LON 3893 9165 3873 9166 3869 9137 3856 9097
3879 9099 3899 9127 3914 9129 3911 9154
$$
MOC139-219-031515-
/O.CON.KLSX.SV.W.0262.000000T0000Z-060503T1515Z/
WARREN MO-MONTGOMERY MO-
954 AM CDT WED MAY 3 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT
FOR MONTGOMERY AND WARREN COUNTIES...
AT 950 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER NEW FLORENCE...
MOVING EAST AT 35 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
JONESBURG...WARRENTON AND TRUESDALE.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3893 9165 3873 9166 3869 9137 3856 9097
3879 9099 3899 9127 3914 9129 3911 9154
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 4:30 AM CDT, 5 hours 2 minutes earlier.
Area forecast discussion, May 3, 4:30 AM CDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 430 AM CDT WED MAY 3 2006 CLOSD LOW HAS FORMED JUST NORTH OF THE U.S./CANADIAN BORDER AND IS CAUSING A SFC LOW TO DEVELOP JUST N OF THE MINNESOTA BORDER THIS MORNING. MEANWHLE ENERGY MOVING IN OFF THE PACIFIC COAST IS CAUSING A TROF TO SHARPEN OVER NRN CALIFORNIA AND LITTLE PIECES OF NEBULOUS ENERGY DEVELOP OVER THE ROCKIES AND MOVE OUR WAY. ITS TOUGH TO DIFFERENTIATE EXACTLY WHEN THESE WILL COME OUT SO CAN ONLY TRY TO DEAL WITH THE FIRST ONE ATTM. IT APPEARS THAT ONE SUCH PIECE OVER NEBRASKA IS ALIGNING WITH A CDFNT THAT EXTENDS FROM SFC LOW NEAR CANADA AND CURLS SOUTH THEN SOUTHWEST THROUGH WESTERN IOWA INTO SW KANSAS. THE CLOSD LOW MOVG EAST COMBINES WITH SHARPENING WAVE OVR CALIFORNIA TO ALLOW RISING HEIGHTS FROM THE PACIFIC COAST INTO ALBERTA. THIS WILL BE REFLECTED IN A SURFACE HIGH DEVELOPING IN THE NORTHERN PLAINS AND IN THE LEE SIDE OF THE ROCKIES AND SLIDING SOUTHEAST INTO THE AREA. THIS SHOULD BEGIN TO SHUNT THE ENERGY PIECES COMING OUT OF THE ROCKIES A BIT FURTHER SOUTH AND EVENTUALLY SETTLE PRECIPITATION SOUTH INTO ARKANSAS WITH SOUTHERN MISSOURI BEING IN THE NORTHERN FRINGE OF THE PRECIPITATION UMBRELLA. NOT SURE HOW FAR SOUTH THE COLD FRONT WILL MOVE. SPC HAS THE FRONT STALLING OUT AND HOLDING OVR NRN MO THROUGH THURSDAY. IF SO WE SHOULD HAVE A DECENT CHANCE FOR PRECIPITATION AGAIN TOMORROW. THUNDERSTORMS ARE BREAKING OUT JUST NORTHEAT OF KANSAS CITY ATTM AND CORFIDI VECTORS CURL MORE NORTHWESTERLY FURTHER EAST SO THESE WILL PROBABLY HOLD TOGETHER AND MOVE EAST AND THEN EAST SOUTHEAST TOWARD KCOU AND KSTL THIS MRNG. WILL MAKE SOME LAST MINUTE INCREASES TO POPS TO FOLLOW UP ON THIS. TEMPS WILL COOL BY FRIDAY BEHIND THE COLD FRONT. 850MB TEMPS FALL TO PLUS 2 TO PLUS 6 OVR NRN HALF OF CWA...IF CLOUDS ROLL BACK IN IT WILL BE EVEN COOLER THAN FORECAST. WL HAVE TO WATCH THAT. PEDIGO && .AVIATION... FOR THE 12Z TAFS... COLD FRONT EXTENDED FROM CENTRAL IOWA ACROSS THE NORTHWEST CORNER OF MISSOURI INTO SOUTHEAST COLORADO EARLY THIS MORNING. FRONT WILL CONTINUE TO MOVE SLOWLY SOUTHEASTWARD TODAY AND TONIGHT. BY 12Z THURSDAY, EXPECT THE FRONT WILL EXTEND FROM SOUTHERN INDIANA ACROSS THE MISSOURI BOOTHEEL INTO EASTERN OKLAHOMA. CLUSTER OF SHOWERS AND THUNDERSTORMS WAS MOVING ACROSS NORTHEAST AND CENTRAL MISSOURI AT THIS TIME. MOVEMENT WAS TO THE EAST-NORTHEAST. EXPECT WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS THE AREA TODAY AHEAD OF THE COLD FRONT. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 3, 6:36 AM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 636 AM CDT WED MAY 3 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-041145- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 636 AM CDT WED MAY 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL SETTLE SOUTHEAST ACROSS MISSOURI TODAY AND TONIGHT. IT TRIGGERED THUNDERSTORMS ACROSS THE NORTHERN HALF OF MISSOURI EARLY THIS MORNING. THESE STORMS WILL MOVE ACROSS NORTHERN MISSOURI INTO CENTRAL ILLINOIS BRINGING OCCASIONAL HEAVY DOWNPOURS...SMALL HAIL AND GUSTY WINDS. THEY WILL PROBABLY WEAKEN THROUGH THE MORNING AND THEN REFORM WITH STRONG AND LOCALLY SEVERE THUNDERSTORMS ACROSS THE BISTATE AREA LATER THS AFTERNOON AND EVENING. DAMAGING WINDS AND HAIL ARE THE MOST LIKELY THREAT IF SEVERE WEATHER OCCURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ALTHOUGH THE COLD FRONT WILL SETTLE TO JUST SOUTH OF THE AREA...CONDITIONS ARE STILL SOMEWHAT UNSETTLED AND THERE COULD BE FAVORABLE CONDITIONS FOR MORE LOCALLY SEVERE THUNDERSTORMS TO DEVELOP AGAIN ON THURSDAY. THE AIR WILL BE QUITE UNSTABLE WITH STEEP MID-LEVEL LAPSE RATES WILL BE QUITE STEEP AND STORMS ARE EXPECTED TO FORM ON A DRYLINE IN OKLAHOMA AND MOVE EAST NORTHEAST INTO ARKANSAS AND POSSIBLY MISSOURI. GREATEST THREAT IS FOR LARGE HAIL ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE NEEDED THIS AFTERNOON OR TONIGHT. THOSE RESPONSIBLE SHOULD KEEP ABREAST OF LOCAL WEATHER CONDITIONS. PEDIGO
In the hours before
Local storm report, May 3, 9:29 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
929 AM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM HAIL JEFFERSON CITY 38.57N 92.19W
05/03/2006 E1.00 INCH COLE MO TRAINED SPOTTER
REPORT FROM HIGHWAY PATROL..HAIL RANGING FROM 1/2 TO 1
INCH MAINLY ON THE EAST SIDE OF JEFFERSON CITY.
&&
JKRAMPERLocal storm report, May 3, 9:31 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
931 AM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM HAIL OSAGE CITY 38.55N 92.03W
05/03/2006 E0.75 INCH OSAGE MO TRAINED SPOTTER
&&
JKRAMPERThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 8:19 AM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Montgomery, Osage | 26 min |
| May 3, 8:48 AM CDT | Severe Thunderstorm Warning | LSX | Callaway | 42 min |
| May 3, 9:25 AM CDT | Severe Thunderstorm Warning | LSX | Osage | 50 min |
| May 3, 10:00 AM CDT | Severe Thunderstorm Warning | LSX | Gasconade | 30 min |
| May 3, 10:33 AM CDT | Severe Thunderstorm Warning | LSX | Gasconade | 27 min |
| May 3, 10:43 AM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin | 22 min |
| May 3, 2:11 PM CDT | Severe Thunderstorm Warning | LSX | Reynolds | 49 min |
| May 3, 2:40 PM CDT | Flash Flood Warning | LSX | Reynolds | 4 hr |
| May 3, 6:03 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Washington | 72 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.